MAUDE Adverse Event Report: SYNTHES GMBH LOW PROF LCKNG SCR 5.0 / L 34 / XL25; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH LOW PROF LCKNG SCR 5.0 / L 34 / XL25; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 04.045.334
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 01/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
(b)(4) is created to capture the post op event stating that, it was reported that on (b)(6) 2024, the patient came in for a revision surgery of a nonunion of a proximal third tibia fracture.Primary surgery was treated with a tibial nail advanced.Surgeon removed the tibial nail and 4 low profile interlock screws.One of the proximal screws was broken.(b)(4) was for the intra op event: surgeon opted to use a ria2 for bone grafting, which was taken from the femur.Initially there was an issue with suction occurring through the ria2.Ria2 parts were dissembled and put back together.There was still some issue with water spraying out the back end of the ria2 shaft.Surgeon opted to continue with procedure to get bone graft.While reaming the reamer head broke off in the patients femoral canal, the 4 prongs that attach the reamer head to the shaft were retained in the patient.After disassembling the ria2 after the case, it was noted that the yellow keyed seal did not have any black seal on it.The second yellow seal included in the package also did not have a black seal.The ria2 obtained some graft, but surgeon had to also get bone graft from the proximal tibia.Additional xrays, additional bone graft taken from proximal tibia.Surgery was completed.Ria2 disassembled and reassembled.Tried to retrieve fragments.Patient retained parts of the ria2 reamer head (4 prongs).There was surgical delay of 20 minutes.The procedure was completed successfully.Patient status/ outcome: revision completed.Retained fragments of ria head in patient's femur.This report is for one (1) low prof lckng scr 5.0 / l 34 / xl25.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d2b: additional product codes: jds and hwc.D9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j sales representative.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: the photographs attached were reviewed, however they do not represent the reported complaint condition.Therefore, the investigation could not draw any conclusions about the reported event due to the insufficient evidence provided.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was unconfirmed as the photographs provided are not representative of the reported complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LOW PROF LCKNG SCR 5.0 / L 34 / XL25
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18565686
Report Number8030965-2024-01256
Device Sequence Number15156282
Product Code HSB
UDI-Device Identifier10886982293534
UDI-Public(01)10886982293534
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K201346
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.045.334
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/08/2024
Supplement Date Received by Manufacturer02/26/2024
Initial Report FDA Received Date01/23/2024
Supplement Report FDA Received Date03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TIBIAL NAIL-ADVANCED / 11 360 / STERILE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR
Patient SexMale